MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTALINK PLUS; CATHETER, PERIPHERAL, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTALINK PLUS; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 29720
Medical Device Problem Codes Entrapment of Device (1212); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Intraoperative Pain (2662); Vascular Dissection (3160)
Date of Event 10/18/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the burr became stuck in the lesion and also became stuck with the wire.Also, the patient experienced pain and vessel dissection.The heavily calcified target lesion was located in the right anterior tibial artery.A 1.50mm peripheral rotalink plus and a rotawire were selected for used.During the procedure, when the rotaburr was advanced, it was noted that the device became stuck in the vessel.The physician believed the burr wrapped on a dissection flap.The burr also became bound to the wire and therefore they were removed together.However, it was further noted that the patient experienced pain during the removal of the devices, and a vessel dissection occurred in the proximal anterior tibial artery.The dissection was not flow limiting.The case was aborted due to this event.No further patient complications were reported.
 
Event or Problem Description
It was reported that the burr became stuck in the lesion and also became stuck with the wire.Also, the patient experienced pain and vessel dissection.The heavily calcified target lesion was located in the right anterior tibial artery.A 1.50mm peripheral rotalink plus and a rotawire were selected for used.During the procedure, when the rotaburr was advanced, it was noted that the device became stuck in the vessel.The physician believed the burr wrapped on a dissection flap.The burr also became bound to the wire and therefore they were removed together.However, it was further noted that the patient experienced pain during the removal of the devices, and a vessel dissection occurred in the proximal anterior tibial artery.The dissection was not flow limiting.The case was aborted due to this event.No further patient complications were reported.Device evaluated by manufacturer: device was returned for analysis.Returned product consisted of a rotablator rotalink plus device.The advancer unit and burr unit were received separated.A microscopic and visual examination of the complaint unit was carried out and was reported that the handshake connection was bent.The sheath was cut 1.8cm from the strain relief.The distal portion of the sheath was not returned for analysis.There is blood in the sheath that was received.The burr catheter handshake connection is not visible and would not retract.The housing was removed revealing that the handshake connection was stuck down in the sheath.The coil is stretched and detached.The detached distal portion of the coil has part of the returned wire in it.The burr was soaked in hot water in an attempt to remove the wire; however the wire could not be removed from the burr catheter coil.The both portions of the wire and the separated distal coil that is stuck on the wire were sent to coyol cis.Functional testing was performed by connecting the advancer to the rotablator control console system.There were no abnormal noises or leaks and the device did not run; so it was not able to get any speed.The advancer was dismantled and the ultem was found to be melted and the turbine was corroded.Product analysis confirmed the reported event due to the melted ultem.

Brand Name
PERIPHERAL ROTALINK PLUS
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8028818
Report Number2134265-2018-62423
Device Sequence Number1105261
Product Code MCW
UDI-Device Identifier08714729838906
UDI-Public08714729838906
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K121774
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/20/2020
Device Model Number29720
Device Catalogue Number29720
Device Lot Number0022541058
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2018
Initial Date Received by Manufacturer 10/18/2018
Supplement Date Received by Manufacturer11/16/2018
Initial Report FDA Received Date11/01/2018
Supplement Report FDA Received Date12/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;